MAUDE Adverse Event Report: ZIMMER ORTHOPAEDIC MFG. LTD. FEMUR CEMENTED (PS) STANDARD LEFT SIZE 9; PROSTHESIS, KNEE

ZIMMER ORTHOPAEDIC MFG. LTD. FEMUR CEMENTED (PS) STANDARD LEFT SIZE 9; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Unstable (1667)
Health Effect - Clinical Codes Erosion (1750); Failure of Implant (1924); Pain (1994); Loss of Range of Motion (2032); Scar Tissue (2060); Skin Burning Sensation (4540)
Date of Event 03/10/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Multiple mdr reports were filed for this event, please see associated report: 0001822565-2023-00931, 3007963827-2021-00105, 0001822565-2021-01323.Medical product: articular surface fixed bearing (cps) left 18 mm height item# 42512600918 lot# 62736936.Tibia cemented 5 degree stemmed left size g item# 42532007901 lot# 64072967.Stem extension tapered cemented 14 mm diameter +30 mm length item# 42557000114 lot# 64288130.3 unknown cerclage wires.Customer has indicated that the product will not be returned to zimmer biomet for investigation.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that a patient was revised approximately ten months post implantation due to loosening, pain, noise, burning sensation, instability, and limited rom.During the second revision the surgeon noted scar tissue and the implant was not in correct position, confirmed loosening of tibia, and tibial implant was grinding on surrounding bone.The tibia, femur, and articulating surface were exchanged, and the cerclage cables were removed without complications.The patella was well fixed and remained implanted.Attempts to obtain additional information have been made; however, no more information is available.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up is being submitted to relay additional information.No product was returned, or pictures provided; therefore, visual and dimensional evaluations could not be performed.Medical records/radiographs were provided and reviewed by a health care professional.Review of the available records identified that there is no intra-op complication during the first revision surgery.Ten days post op, the patient experienced pain and bleeding.Medication was prescribed for it.X-ray noted that the implants were intact with join effusion.The patient again presented with pain, loosening, but instability was noted.Ct report states "postsurgical changes apparently from tibial osteotomy with a non healed bony fragment that has sclerotic type rim margins along the upper portion of the proximal tibia over about 2.25 cm in height.Below this there is partial incorporation of a bony flap/bony density along the anterior tibial cortex with persistent non healed portion along the lower aspect over about 3 cm in height also with some developing sclerosis around portions of the margins in this area.Between these two areas there is partial incorporation of bone along the anterior tibia around the middle cerclage wire that is present." office visit shows the patient had rom 5-90 with pain with severe burning sensation, no swelling.The patient underwent revision surgery for mechanical loosening.During the revision, surgeon states "implant from first revision not seated properly, loose, and was "grinding" on the bone around the implant site." operative notes were provided, and review found patient experienced pain, instability and implant loosening.No sign of inflammation and infection.Tibia was loose and femur was removed with minimum bone loss.Scar tissue was debrided.No complication was noted and found all implants except patella was revised.Review of the device history record(s) identified no deviations or anomalies during manufacturing.A definitive root cause cannot be determined.If any further information is received which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.H6: component code: proposed component (annex g) code is: - mechanical (g04)- femur.

Brand Name
FEMUR CEMENTED (PS) STANDARD LEFT SIZE 9
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER ORTHOPAEDIC MFG. LTD.
building no 2 east park
shannon industrial estate
shannon, county clare
EI 
Manufacturer (Section G)
ZIMMER ORTHOPAEDIC MFG. LTD.
building no 2 east park
shannon industrial estate
shannon, county clare
EI  
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key16681127
Report Number3007963827-2023-00073
Device Sequence Number7209680
Product Code JWH
UDI-Device Identifier00889024229259
UDI-Public(01)00889024229259(17)261130(10)63526570
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K113369
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number42500606601
Device Lot Number63526570
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/14/2023
Supplement Date Received by Manufacturer09/07/2023
Initial Report FDA Received Date04/05/2023
Supplement Report FDA Received Date09/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/14/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age43 YR
Patient SexMale
Patient Weight96 KG
Patient EthnicityNon Hispanic
Patient RaceBlack Or African American